Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 21, NWS Chicago, IL

February 7, 2019LaSalle County, Illinois

NWS Chicago, IL issued this river flood warning at Feb 7, 2019, 10:09 AM CST for LaSalle County, Illinois. It took effect at Feb 8, 2019, 10:00 AM CST. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2019, 10:09 AM CST (16:09 UTC)
In effect from
Feb 8, 2019, 10:00 AM CST
Expired
Feb 9, 2019, 6:00 PM CST
In force
32 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
Minor

County LaSalle County, IL

The radar

The Chicago radar (KLOT), 52 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fox River at Dayton (DAYI2). The gauge peaked at 14.75 ft at Feb 7, 2019, 7:00 PM CST.

actionminormoderate81012141602/0702/0802/0902/1002/11
Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05552500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

367 
WGUS43 KLOT 071609
FLWLOT


Flood Warning
National Weather Service Chicago/Romeoville IL
1009 AM CST Thu Feb 7 2019

...The National Weather Service in Chicago has issued a Flood Warning
for the following rivers in Illinois... 

  Des Plaines River at Lincolnshire affecting Lake County
  Des Plaines River near Des Plaines affecting Cook County
  Fox River at Dayton affecting La Salle County

.Synopsis...
Rainfall amounts of one to three quarters of an inch over the past
24 hours on top of saturated soil has allowed river levels to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Additional information can be found at weather.gov/chicago.

&&

ILC097-080408-
/O.NEW.KLOT.FL.W.0019.190208T0600Z-190211T0600Z/
/LDRI2.1.ER.190208T0600Z.190209T0000Z.190211T0000Z.UU/
1009 AM CST Thu Feb 7 2019

The National Weather Service in Chicago has issued a 

* Flood Warning for 
  The Des Plaines River at Lincolnshire, or from Townline Road in 
  Libertyville downstream to Palatine Road in Prospect Heights.
* from late tonight to late Sunday night.
* At  945 AM Thursday the stage was 12.0 feet.
* Flood stage is 12.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday and continue to 
  rise to near 12.8 feet by Friday evening. The river will fall below 
  flood stage by Sunday evening.
* Impact...At 13.0 feet...Low-lying trails in Wright Woods Forest 
  Preserve are inundated.

&&
 
LAT...LON 4224 8797 4224 8788 4212 8784 4212 8794


$$

ILC031-080408-
/O.NEW.KLOT.FL.W.0020.190208T0300Z-190210T0000Z/
/DSPI2.1.ER.190208T0300Z.190208T1200Z.190209T1800Z.NO/
1009 AM CST Thu Feb 7 2019

The National Weather Service in Chicago has issued a 

* Flood Warning for 
  The Des Plaines River near Des Plaines, or from Palatine Road in 
  Prospect Heights downstream to Irving Park Road in Chicago.
* from this evening to Saturday evening.
* At  945 AM Thursday the stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 15.3 feet by Friday morning. The river will fall below flood
  stage by Saturday afternoon.
* Impact...At 15.5 feet...Water reaches some backyards along Big Bend 
  Drive.

&&
 
LAT...LON 4212 8794 4212 8784 4197 8780 4196 8790


$$

ILC099-080408-
/O.NEW.KLOT.FL.W.0021.190208T1600Z-190210T0000Z/
/DAYI2.1.ER.190208T1600Z.190209T0000Z.190209T1800Z.NO/
1009 AM CST Thu Feb 7 2019

The National Weather Service in Chicago has issued a 

* Flood Warning for 
  The Fox River at Dayton, or from Millington downstream to 
  confluence with the Illinois River.
* from Friday morning to Saturday evening.
* At  945 AM Thursday the stage was 10.8 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
  rise to near 12.2 feet by Friday evening. The river will fall below 
  flood stage by Saturday afternoon.
* Impact...At 12.0 feet...The river begins to overflow banks in the 
  lowest areas.

&&
 
LAT...LON 4163 8860 4154 8860 4134 8878 4134 8888
      4157 8871                       

$$
2 follow-up statements
745 
WGUS43 KLOT 080228
FLWLOT


Flood Warning
National Weather Service Chicago/Romeoville IL
828 PM CST Thu Feb 7 2019

...The National Weather Service in Chicago has issued a Flood Warning
for the following rivers in Illinois... 

  Fox River at Algonquin Lock & Dam tailwater affecting Kane and 
  McHenry Counties
...Forecast flooding Changed from Minor to Moderate severity for the 
following rivers in Illinois...

  Rock River at Dixon affecting Lee County
...Observed flooding changed from Minor to Nonflood severity for the 
following rivers in Illinois...
...Forecast flooding Changed from Minor to Minor severity for the 
following rivers in Illinois...
  Fox River at Dayton affecting La Salle County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

Additional information can be found at weather.gov/chicago.

&&

ILC103-081428-
/O.CON.KLOT.FL.W.0009.000000T0000Z-000000T0000Z/
/DXRI2.2.IC.190204T2215Z.190208T1200Z.000000T0000Z.NO/
828 PM CST Thu Feb 7 2019

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Rock River at Dixon, or from Castle Rock State Park near Oregon 
downstream to Lee County line.
* until further notice.
* At  715 PM Thursday the stage was 17.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 18.0 feet by 
  Friday morning then begin falling.
* Impact...At 18.0 feet...Flooding affects basement of Dixon High 
  School.

&&
 
LAT...LON 4198 8942 4195 8932 4183 8943 4176 8963
      4183 8963 4192 8948             

$$

ILC089-111-081428-
/O.NEW.KLOT.FL.W.0022.190208T1800Z-190210T1200Z/
/AFBI2.1.ER.190208T1800Z.190208T1800Z.190210T0600Z.NO/
828 PM CST Thu Feb 7 2019

The National Weather Service in Chicago has issued a 

* Flood Warning for 
  The Fox River at Algonquin Lock & Dam tailwater, or from Johnsburg 
  downstream to Red Gate Road in St. Charles.
* from Friday afternoon to Sunday morning.
* At  730 PM Thursday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage Friday
  afternoon.


&&
 
LAT...LON 4238 8829 4234 8818 4223 8813 4194 8827
      4195 8838 4219 8830             

$$

ILC099-081428-
/O.EXT.KLOT.FL.W.0021.190208T2100Z-190210T0000Z/
/DAYI2.1.ER.190208T2100Z.190209T0000Z.190209T1800Z.NO/
828 PM CST Thu Feb 7 2019

The Flood Warning continues for 
 The Fox River at Dayton, or from Millington downstream to confluence
with the Illinois River.
* from Friday afternoon to Saturday evening.
* At  630 PM Thursday the stage was 10.6 feet.
* Flood stage is 12.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and continue 
  to rise to near 12.1 feet by Friday evening.The river will fall 
  below flood stage by Saturday afternoon. Ice jams can result in
  rapid rises in water levels with little or no warning.
* Impact...Ice jam flooding can be very localized and not affect all 
  locations along the river. Residents in low lying flood prone areas
  should remain alert for possible flooding due to ice jams. At 15.5
  feet...Flooding begins of residences in Ottawa downstream of I and
  M canal.

&&
 
LAT...LON 4163 8860 4154 8860 4134 8878 4134 8888
      4157 8871                       

$$

BMD
937 
WGUS83 KLOT 081531
FLSLOT


Flood Statement
National Weather Service Chicago/Romeoville IL
931 AM CST Fri Feb 8 2019

...The Flood Warning is cancelled for the following rivers in 
Illinois...
  Fox River at Algonquin Lock & Dam tailwater affecting Kane and 
  McHenry Counties
  Fox River at Dayton affecting La Salle County

  ...The Flood Warning continues for the following rivers in 
Illinois...
  Des Plaines River near Russell affecting Lake County
  Des Plaines River near Gurnee affecting Lake County 
  Des Plaines River at Lincolnshire affecting Lake County 
  Des Plaines River near Des Plaines affecting Cook County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.

&&

ILC097-090531-
/O.EXT.KLOT.FL.W.0015.000000T0000Z-190214T1800Z/
/RUSI2.1.RS.190207T0015Z.190209T0000Z.190214T1200Z.NO/
931 AM CST Fri Feb 8 2019

The Flood Warning continues for
  The Des Plaines River near Russell, or from IL/WI state line 
  downstream to US-41 in Gurnee.
* until Thursday afternoon.
* At  830 AM Friday the stage was 8.2 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.4 feet by this 
  evening. The river will fall below flood stage Thursday morning.
* Impact...At 8.0 feet...Agricultural land and park lands flood. Water
  approaches a few homes near railroad tracks.

&&
 
LAT...LON 4251 8797 4250 8787 4247 8789 4239 8787
      4239 8796 4247 8799             

$$

ILC097-090531-
/O.CON.KLOT.FL.W.0016.000000T0000Z-190213T2100Z/
/GUNI2.1.ER.190207T1000Z.190209T1200Z.190213T1500Z.NO/
931 AM CST Fri Feb 8 2019

The Flood Warning continues for
  The Des Plaines River near Gurnee, or from US-41 in Gurnee 
  downstream to Townline Road in Libertyville.
* until Wednesday afternoon.
* At  830 AM Friday the stage was 7.9 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.2 feet by 
  Saturday morning. The river will fall below flood stage late 
  Wednesday morning.

&&
 
LAT...LON 4239 8796 4239 8787 4230 8791 4224 8788
      4224 8797 4230 8800             

$$

ILC097-090531-
/O.EXT.KLOT.FL.W.0019.000000T0000Z-190210T1800Z/
/LDRI2.1.ER.190208T0300Z.190208T1115Z.190210T1200Z.UU/
931 AM CST Fri Feb 8 2019

The Flood Warning continues for
  The Des Plaines River at Lincolnshire, or from Townline Road in 
  Libertyville downstream to Palatine Road in Prospect Heights.
* until Sunday afternoon.
* At  845 AM Friday the stage was 12.6 feet.
* Flood stage is 12.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 12.6 feet through Saturday. 
  The river will fall below flood stage by Sunday morning.
* Impact...At 13.0 feet...Low-lying trails in Wright Woods Forest 
  Preserve are inundated.

&&
 
LAT...LON 4224 8797 4224 8788 4212 8784 4212 8794


$$

ILC031-090531-
/O.EXT.KLOT.FL.W.0020.000000T0000Z-190209T1800Z/
/DSPI2.1.ER.190208T0015Z.190208T1800Z.190209T1200Z.NO/
931 AM CST Fri Feb 8 2019

The Flood Warning continues for
  The Des Plaines River near Des Plaines, or from Palatine Road in 
  Prospect Heights downstream to Irving Park Road in Chicago.
* until Saturday afternoon.
* At  845 AM Friday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to rise near 15.2 feet by this 
  afternoon. The river will fall below flood stage by Saturday 
  morning.
* Impact...At 15.0 feet...Roads in the forest preserve begin to flood.

&&
 
LAT...LON 4212 8794 4212 8784 4197 8780 4196 8790


$$

ILC089-111-081601-
/O.CAN.KLOT.FL.W.0022.000000T0000Z-190210T1200Z/
/AFBI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
931 AM CST Fri Feb 8 2019

The Flood Warning is cancelled for
  The Fox River at Algonquin Lock & Dam tailwater, or from Johnsburg 
  downstream to Red Gate Road in St. Charles.
* At  830 AM Friday the stage was 8.9 feet.
* Flood stage is 9.5 feet.
* Forecast...The river will crest below flood stage at 9.2 feet 
  Saturday evening.


&&
 
LAT...LON 4238 8829 4234 8818 4223 8813 4194 8827
      4195 8838 4219 8830             

$$

ILC099-081601-
/O.CAN.KLOT.FL.W.0021.000000T0000Z-190210T0000Z/
/DAYI2.1.ER.190208T0208Z.190208T0300Z.190208T0342Z.NO/
931 AM CST Fri Feb 8 2019

The Flood Warning is cancelled for
  The Fox River at Dayton, or from Millington downstream to 
  confluence with the Illinois River.
* At  845 AM Friday the stage was 10.9 feet and was ice affected.
* Flood stage is 12.0 feet.
* Fell below flood stage at  9:42 PM Thursday.
* Forecast...The river will continue to fall to 11.3 feet by Saturday
  morning.


&&
 
LAT...LON 4163 8860 4154 8860 4134 8878 4134 8888
      4157 8871                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Feb 7, 9:36 AM CST, 33 minutes earlier.

Area forecast discussion, Feb 7, 9:36 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
936 AM CST Thu Feb 7 2019

.UPDATE...928 AM CST

With the low pressure trough moving overhead combined with
drizzle, low visibilities and widespread dense fog will be a
concern through early afternoon. A dense fog advisory is in effect
until 2 pm.

Calls to the northwest counties and observations show temperatures
have warmed to freezing and dewpoints have also warmed to
freezing. Observers have indicated that the precipitation is
mostly rain and not freezing. That said, patchy freezing
rain/slick spots remain possible well northwest of Chicago this
morning along with areas fog.

It will feel alot different this evening with cold air and strong
winds coming in beginning mid afternoon and into this evening.
Gusts to 40 or even 45 mph are certainly possible, which may lead
to concerns for ice on trees/power lines.

Also, the severe weather threat appears to be very low, and SPC
has shifted the threat away from the area. With the warm front in
southeast IL, we want to keep an eye on our far southeastern
counties to make sure nothing sneaks in, but at this time concern
is much lower than indicated on the overnight outlook.
Thunderstorms largely appear to remain confined closer to the warm
front also.

KMD

&&

.SHORT TERM...
313 AM CST

Through Tonight...

Several forecast challenges are present this morning, as an
active day of weather is in store across the area. The primary
concerns are ongoing freezing rain across the northwest half of
the cwa this morning, thunderstorm potential with a few strong
storms possible southeast, strong gusty winds into tonight, and
wind chills approaching advisory criteria across the west by
sunrise Friday.

Surface low pressure was taking shape across the southern Plains
early this morning, in response to a strong jet streak and mid-
level short wave rounding the base of the deep upper trough
currently across the Rockies. Several waves of lighter
precipitation have lifted northeast across the forecast area since
last evening in association with smaller scale short wave
features embedded within broad southwest flow aloft, and another
batch is currently spreading into the region with another such
wave. This trend is expected to persist through mid-day, as the
primary stronger short wave and it's deepening surface low lift
northeast across the cwa.

For our freezing rain...surface obs indicate the 32F degree
isotherm runs from approximately Peru, east of DeKalb and to west
of Waukegan as of 230 AM, delineating the area of concern for
freezing rain as being to the west of this line. This fits going
advisory well, and anticipate no changes to this headline at this
time. LaSalle county drops out at 6 am, and temps to the east
(LOT, JOT, PNT) have been warming slowly in the mid-30s, and
expect this continue into LaSalle county over the next few hours.
Remainder of advisory continues through 15Z/9 am and this too
looks on-track based on high-res guidance temp trends. For
thunderstorm potential...Embedded elevated thunderstorms are
likely as well, as elevated MUCAPE of 100-300 J/kg advects into
the region early this morning. While low levels are initially cool
and stable across the region, the track of the surface low
pressure center into the cwa mid-day will result in marked warming
and moistening of the boundary layer from central IL into
northern IN. This may result in near-surface convection developing
into the far southeast portion of the forecast area, with an
attendant severe threat due to the strong mid-level flow and
veering wind profile with height. SPC has shifted the Day 1
marginal severe risk into areas southeast of I-55, with primarily
a convective wind threat from low-topped convection although an
isolated tornado threat exists if storms can become rooted solidly
within the boundary layer. The surface low and trailing cold
front push east of the area by 3-4 pm, ending the thunderstorm
threat.

Strong synoptic winds...winds will diminish in the vicinity of
the surface low center mid-day, but will ramp up quickly through
the afternoon in the wake of the strong cold frontal passage and
with the low continuing to deepen as it tracks away to the
northeast tonight. West winds will gust 35 to 40 mph into the
evening before slowly diminishing overnight. Forecast soundings
depict 40 kts at the top of the mixed boundary layer, so higher
gusts aren't out of the question, and this will need to be
monitored for the need for a wind advisory later today.

With the low tracking through the cwa, a large gradient in
temperatures is expected, ranging from mid-30s northwest to the
mid-50s southeast. Any above-normal warmth across the eastern cwa
will be short-lived, as the strong westerly winds behind the front
will bring a sharp drop in temps into the 30s by evening. Strong
cold advection will continue overnight, with lows in the single
digits in most areas by sunrise Friday. With winds still blustery
by morning, wind chills will dip into the -15F to -20F range
across parts of northern IL, near wind chill advisory criteria.

Ratzer

&&

.LONG TERM...
313 AM CST

Friday through Wednesday...

Dry but cold weather will finish out the week as arctic high
pressure builds into the region through Saturday. Highs Friday may
struggle above 10 degrees across far northern IL, and struggle to
get above 15 elsewhere. With our snow cover now gone, overnight
lows will only sink to -5 to +5 across the area by Saturday
morning. The surface ridge axis and mid-level cold pool then shift
east Saturday afternoon, allowing some moderation of temperatures
into the 20s.

Southwesterly upper level flow becomes reestablished across the
Midwest over the weekend, with models remaining consistent in
brining a quick-moving short wave into the region Sunday. Thermal
profiles support all light snow with this disturbance, with
accumulations of perhaps an inch or two possible.

Short wave ridging develops aloft briefly Monday, before a more
amplified upper trough approaches in a fairly progressive pattern.
Guidance is in general agreement in developing a surface low with
this system which tracks across far northern IL or southern WI
late Tuesday, with precip developing as early as Monday night.
With the northern track of the low, and surface temps warming
above freezing across most of the area Tuesday, this looks to be a
snow changing to rain or rain/snow until colder air wraps in
Tuesday night into Wednesday.

Ratzer

&&

.AVIATION...
For the 12Z TAFs...

552 AM...Multiple forecast concerns this period including...

Freezing rain at rfd/northwest IL this morning.
Cigs/vis through this afternoon.
Chance of thunderstorms late morning.
Low level wind shear thru early afternoon.
Wind shift/cold front early/mid afternoon.
Strong/gusty westerly winds this afternoon into Friday.

The back edge of a large area of rain will move through the
terminals within the next hour or so. Temperatures remain at or
slightly below freezing across northwest IL and at rfd...where
freezing rain will be possible through mid morning. Temperatures
are expected to warm above freezing by late morning with any
additional precipitation expected to be liquid rain at rfd...but
trends will need to be monitored.

While lifr cigs are filling back in as this rain tapers off...
visibilities improved to mvfr or better and confidence for how
low these may drop through mid morning is low and trended more
optimistic for the next few hours. Another round of rain is
expected to move across the terminals late this morning and this
may also allow visibilities to remain better than currently
indicated. The best chance for vis under 1sm appears to be after
this area of rain ends and before winds shift with the cold front
and added a tempo for that time period. Cigs/vis will steadily
improve through late afternoon though mvfr cigs may continue into
this evening.

There were a few isolated thunderstorms over the terminals earlier
this morning and isolated thunderstorms will be possible again
late this morning. Its possible that thunder remains south of the
terminals but too close to call from this distance and maintained
vcts for late morning.

Easterly winds will turn more southeasterly this morning and then
to the southwest earlier this afternoon. During this time period
low level winds will steadily increase with low level wind shear
possible. Once the cold front moves through winds will shift to
the west/southwest with speeds/gusts quickly increasing with
gusts 30-35kt from late afternoon through early Friday morning.
Gusts into the 25-30kt range likely to continue through mid/late
Friday morning. cms

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Dense Fog Advisory...ILZ005-ILZ006-ILZ011-ILZ012-ILZ013-ILZ014-
     ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032-ILZ033-ILZ039
     until 2 PM Thursday.

IN...Dense Fog Advisory...INZ001-INZ002-INZ010-INZ011-INZ019 until 2
     PM Thursday.

LM...Dense Fog Advisory...nearshore waters
     until 2 PM Thursday.

     Gale Warning...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745...3 PM
     Thursday to 9 AM Friday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Feb 7, 10:09 AM CST, 0 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Chicago/Romeoville IL
1009 AM CST Thu Feb 7 2019

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
081615-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
1009 AM CST Thu Feb 7 2019 /1109 AM EST Thu Feb 7 2019/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.
  Elevated Excessive Cold Risk Tonight.
  Limited Non Thunderstorm Wind Risk.
  Significant Fog Risk Today.
  Limited Ice Accumulation Risk.

DISCUSSION...

Widespread dense fog will persist over much of northern Illinois
and northwest Indiana until early afternoon. There is a slight
chance of thunderstorms through early afternoon. Spotty freezing
rain is possible in portions of northwest and north central
Illinois. Strong westerly winds late this afternoon through this
evening will gust up to 40 mph. Much colder air arriving later
today may cause lingering moisture to freeze on untreated
surfaces. Wind chills will drop to 10 to 20 below zero late
tonight.

River flooding will continue along portions of area rivers, along
with the potential for ice jam flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Elevated Excessive Cold Risk in the morning.
Saturday...
  Limited Excessive Cold Risk in the morning.
Sunday and Monday...
  Limited Snow Risk.
Wednesday...
  Limited Excessive Cold Risk.

DISCUSSION:

Wind chills of 10 to 20 below zero are expected Friday morning.
Light snow accumulations are likely on Sunday.

River flooding will continue along portions of area rivers, along
with the potential for ice jam flooding.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-081615-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
1009 AM CST Thu Feb 7 2019

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Gale force winds and or very hazardous waves.
  Limited Thunderstorm Risk.
  Significant Fog Risk.
  Limited Freezing Spray Risk.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Friday...
  Gale force winds and or very hazardous waves are likely.
  Limited Freezing Spray Risk.
Monday through Wednesday...
  Hazardous conditions for small craft are likely.

RC

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, Feb 7, 7:30 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
730 AM CST THU FEB 7 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FREEZING RAIN    WAUKEGAN                42.36N 87.84W
02/07/2019  M0.10 INCH       LAKE               IL   ASOS

0728 AM     FREEZING RAIN    ROCKFORD AIRPORT        42.20N 89.10W
02/07/2019  M0.16 INCH       WINNEBAGO          IL   ASOS

&&
Special weather statement, Feb 7, 9:29 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
National Weather Service Chicago/Romeoville IL
929 AM CST Thu Feb 7 2019

ILZ003-004-008-010-071900-
Winnebago-Boone-Ogle-Lee-
Including the cities of Rockford, Belvidere, Oregon, and Dixon
929 AM CST Thu Feb 7 2019

...Patchy Slick Conditions and Patchy Dense Fog Through Early
Afternoon...

Temperatures across north central Illinois, including Dixon,
Rochelle, Rockford, and Belvidere have warmed to 32 to 34 degrees.
Some of the rain or drizzle may still be freezing in patches,
especially on untreated roads, along with patches of residual ice
from overnight. In addition, fog will be thickening through the
noon hour, and some of this may be dense, reducing visibility
to one quarter of a mile or less. The fog should dissipate
mid-afternoon as winds increase.

Allow extra travel time today and be cautious of any slick spots.

MTF

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 6:00 PM CSTIJ AdvisoryLOT4 days
Feb 6, 9:43 PM CSTGale WarningLOT35 hr
Feb 7, 9:21 AM CSTDense Fog AdvisoryLOTDeKalb, DuPage, Ford, Grundy, Iroquois, Kane and 6 more5 hr
Feb 7, 9:21 AM CSTRiver Flood AdvisoryLOTWill54 hr
Feb 7, 9:24 AM CSTMarine Dense Fog AdvisoryLOT5 hr
Feb 7, 9:45 AM CSTRiver Flood AdvisoryLOTKankakee4 days
Feb 7, 9:51 AM CSTRiver Flood WarningLOTIroquois34 hr
Feb 7, 9:56 AM CSTRiver Flood WarningLOTKane, Kendall4 days
Feb 7, 10:00 AM CSTRiver Flood AdvisoryLOTKane, McHenry21 days
Feb 7, 10:09 AM CSTRiver Flood WarningLOTLake4 days
Feb 7, 10:09 AM CSTRiver Flood WarningLOTCook56 hr
Feb 7, 10:14 AM CSTRiver Flood AdvisoryLOTCook23 hr
Feb 7, 10:16 AM CSTRiver Flood AdvisoryLOTBoone24 hr
Feb 7, 10:20 AM CSTRiver Flood AdvisoryLOTLaSalle21 hr
Feb 7, 12:14 PM CSTWind AdvisoryLOTDuPage, Ford, Grundy, Iroquois, Kane, Kankakee and 3 more15 hr
Feb 7, 12:14 PM CSTWinter Weather AdvisoryLOTBoone, DeKalb, LaSalle, Lee, McHenry, Ogle and 1 more14 hr

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.